Group photo
Author:
LUCKY-13's Photo LUCKY-13 Posts: 11,837
2/8/10 7:47 P

Send Private Message
Reply
I'm picking up another Rx for the Dom. and am going to give that Canadian pharmacy a try. They're just too expensive here, and of course my insurance won't help with it either.

I don't think I'm digesting anything faster, and haven't tried anything new, but I am more "regular" (apologies for TMI. I don't know how else to phrase it). Every other day is better than once a week (I know, TMI).


Life's an adventure ... take it one step at a time and don't underestimate yourself! You're capable of more than you think you are! How do I know this? You're still here aren't you? That means you haven't given up!


 current weight: 208.0 
244
232.75
221.5
210.25
199
NIKEGIRL1967's Photo NIKEGIRL1967 Posts: 478
2/8/10 1:33 P

My SparkPage
Send Private Message
Reply
I called my GI doc this morning and communicated to him that I am tolerating the twice daily dose well...no, no solids for lunch, which is fine...I think it is going to take a much larger dose before I can tolerate solid foods without feeling full and bloating..

I went out for dinner Saturday night with girlfriends and, as usual, I was able to only eat a few mouthfuls before I felt the stomach poofing...I ate the remainder of my dinner when I got home.

President of MzFit Fitness, Inc.
Certified Personal Trainer
JUDY_LYNN's Photo JUDY_LYNN Posts: 35
2/6/10 8:39 A

My SparkPage
Send Private Message
Reply
emoticon Here's hoping that your body slowly gets used to the Domperidone, and that eventually you can get back to a full dose. How is it going on the twice a day regime? Are able to eat solids for lunch now?

 Pounds lost: 101.0 
0
55
110
165
220
NIKEGIRL1967's Photo NIKEGIRL1967 Posts: 478
2/4/10 1:05 P

My SparkPage
Send Private Message
Reply
It could be worse; I could be paralyzed and not able to walk...

Yep, I did read about the pacemaker and I think my GI told me something about that last year; he didn't seem thrilled - perhaps because it was so new...

Perhaps someday, there will be a cure, with no horrible side effects.

If only, right?

President of MzFit Fitness, Inc.
Certified Personal Trainer
LUCKY-13's Photo LUCKY-13 Posts: 11,837
2/3/10 8:03 P

Send Private Message
Reply
I'm so sorry you're having to go through this. Did you get a chance to read the article about the stomach "pacemaker"? And there's a new link for another GP med that's coming closer to being approved. I'm afraid that's about all the alternatives, or close to being an alternative, that I know about.

You're right, life really stinks sometimes.
emoticon

Life's an adventure ... take it one step at a time and don't underestimate yourself! You're capable of more than you think you are! How do I know this? You're still here aren't you? That means you haven't given up!


 current weight: 208.0 
244
232.75
221.5
210.25
199
NIKEGIRL1967's Photo NIKEGIRL1967 Posts: 478
2/3/10 10:12 A

My SparkPage
Send Private Message
Reply
Hey, Lucky...the thing is, this week, when I decreased the dose to 10mg once per day, I noticed that my trips to the ladies room also decreased...even with liquids, I simply was not urinating...last week, when I was at 10mg 3x per day, one of the things I noticed was that I was urinating much more frequently (almost normally..LOL!), which helps a lot...I also notice that I have been getting up at night to urinate, like, 2-3 times per night when I never used to do that...

Yeah, well - I do not have a newborn, thank the lord sweet jesus; so my breasts do not need to be tender and swollen...LOL!...my doc asked me if I was secreting breast milk; I almost drove the truck off the road when he asked me that..hahahahaha.

Surprisingly, he said that I could not continue on the Dom if those side effects continued...I forget what his exact words were but apparently my hormones would be really messed up...

President of MzFit Fitness, Inc.
Certified Personal Trainer
LUCKY-13's Photo LUCKY-13 Posts: 11,837
2/2/10 3:52 P

Send Private Message
Reply
I don't remember if I told you this or not, but domperidone is used in other countries mainly to help mothers increase their breast milk for their newborns. Thinking of it that way, swollen and tender breasts seem like they could be a common side effect.

Life's an adventure ... take it one step at a time and don't underestimate yourself! You're capable of more than you think you are! How do I know this? You're still here aren't you? That means you haven't given up!


 current weight: 208.0 
244
232.75
221.5
210.25
199
LUCKY-13's Photo LUCKY-13 Posts: 11,837
2/2/10 3:48 P

Send Private Message
Reply
You know, looking at your daily nutrition again, I'm seeing that you basically eat just one solid food meal a day. If that's right, then that might be the only time you really need the domperidone. I would think the domperidone wouldn't be necessary for the liquids and gels. Were you taking it only with the solid meal? Maybe one a day would be the most beneficial and have the fewest sides?

My GI doc did the same thing: slowly increasing my dosage by starting with the lowest dose possible to keep it in my system and avoid sides. The increased dose does seem to help me digest food quicker, but I'm not ready to try anything radically new yet.

Life's an adventure ... take it one step at a time and don't underestimate yourself! You're capable of more than you think you are! How do I know this? You're still here aren't you? That means you haven't given up!


 current weight: 208.0 
244
232.75
221.5
210.25
199
NIKEGIRL1967's Photo NIKEGIRL1967 Posts: 478
2/2/10 3:31 P

My SparkPage
Send Private Message
Reply
Hey, Lucky..thanks for your words....I have tried Zelnorm in the past and it did not help...I will definitely research this Propulsid as I have not tried that yet.

Just spoke to Doc; he said to increase to two pills per day as I am tolerating the one...I am guessing he is thinking about increasing me ever so slowly to evaluate my tolerance??

Gastroparesis is just a helluva thing to have, isn't it??..LOL!

President of MzFit Fitness, Inc.
Certified Personal Trainer
LUCKY-13's Photo LUCKY-13 Posts: 11,837
2/2/10 3:16 P

Send Private Message
Reply
I can understand your frustration. I think most GP patients have unsuccessfully tried one medication or another.

I did some googling and found this about cisapride (Propulsid). Not sure if you've tried it or not, but it is still being used after doctors get the OK.
www.digestivedistress.com/main/page.
ph
p?page_id=41


There is also info on Zelnorm, which can be used for GP, again, your doctor has to get an OK for it.
www.digestivedistress.com/main/page.
ph
p?page_id=40


Do some research on both of them so you can decide if these are something you want to pursue.

Hang in there! Maybe one of these will work.
Sending positive thoughts your way,
Hugs,
Lucky
emoticon emoticon emoticon

Life's an adventure ... take it one step at a time and don't underestimate yourself! You're capable of more than you think you are! How do I know this? You're still here aren't you? That means you haven't given up!


 current weight: 208.0 
244
232.75
221.5
210.25
199
NIKEGIRL1967's Photo NIKEGIRL1967 Posts: 478
2/2/10 12:42 P

My SparkPage
Send Private Message
Reply
Ok; so I just have to vent today...I am angry, frustrated and just flat out pissed off and tired of dealing with this condition.

I finally received the Domperidone and started on it on 1.19.10; 10mg - 3x per day...within the first week, my breasts became swollen and tender to the touch on the sides...I called my GI doc after about a week and communicated the side effects to him...if the side effects were not permanently damaging, I could live with them...however, he said to me that less than 1% of people on the drug reported these side effects and that they could be very damaging to me...he decreased my dose to 10mg once per day, in the evening...as soon as I decreased the dose, the side effects were mitigated.

Now, that being said, during the first week, I didn't notice huge results from the medication but I did notice a bit; such as increased urination, which is good...I also noticed that I got hit with the "sugar shakes" in the afternoon, which indicates I am not eating enough (which I am not!)...I have not experienced the sugar shakes in probably a year...now that the dosage has been decreased, I am back to urinating much less (a couple of times per day), which simply adds to the bloat.

This is goddamn ridiculous; I am down to drinking about 5 ounces of a protein shake in the morning before I lift (with pretty clean ingredients; flax seed, light soy milk and Pro Complex)...mid-morning, I eat a Carb Boom gel pack...lunch, I drink a 20-ounce Protein Blitz (30g protein, 120 calories) - which now takes me about an hour to 90 minutes to get through or I want to vomit...mid-afternoon, another Carb Boom gel pack, and then a solid-food dinner after cardio at night...that is not near enough food to properly fuel my body...of course, I also take supps at night (Vitamin B50, C, D3, Omega 3, 5-HTP, iron, magnesium).

My doc had tried me on the Eurythromycin initially and it didn't do jack...he won't put me on the Reglan, which is fine by me...what's left?..not much...he told me there really are not many treatment options for this condition.

So, what?...we become anorexic?...we have to go through the rest of our lives not eating and constantly bloated and feeling as if we consumed a five-course meal after drinking only 20 ounces of liquid?

Sorry; it's just one of those effing days!

President of MzFit Fitness, Inc.
Certified Personal Trainer
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Gastroparesis General Team Discussion Forum Posts

Topics:
Last Post:



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x26236x31631104

Review our Community Guidelines